9 Aug 2010
Corgard (nadolol) is a prescription medication approved to treat high blood pressure (known medically as hypertension) and angina (chest pain due to inadequate blood supply to the heart).
Corgard belongs to a group of drugs called beta-adrenergic blocking agents, more often known as beta blockers. These meds block beta receptors in the body. Beta receptors are located in a number of places within the body, including the heart and blood vessels. Stress hormones (such as adrenaline) bind to these receptors and cause certain reactions in the body, such as:
* Increased heart rate
* Increased force with which the heart pumps blood
* Higher blood pressure (both systolic blood pressure and diastolic blood pressure)
* Constricted blood vessels.
By blocking beta receptors, Corgard causes the reverse effect of stress hormones. It decreases the heart rate, blood pressure, and the workload of the heart. This means that the heart requires less blood and oxygen to work properly.
Strenuous exercise could be done but after you have spoken to your doc who prescribed the med., he/she shall weigh the consequences before allowing extensive exercise, hope the info helps? Please be safe & well!
- Corgard Information for Consumers
- Corgard Information for Healthcare Professionals (includes dosage details)
- Side Effects of Corgard (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been taking Corgard and vasotec for 30 years for Hypertension, I have been feeling very tired
... and weak lately. Can a person take these drugs for too long of a time causing them to react wrong?
1 answer • 26 Jun 2010
... is strenuous exercise then dangerous to takers of felodipine? I had a functional capacity evaluation done and the Physical Therapist reported ...
1 answer • 6 Nov 2010
after playing golf in hot weather get cramps in groin and/or legs. all the cramps occur +- 3-4 hours after the execise
1 answer • 24 Jan 2013
... from strenuous exercise and activity is the best thing to do. For a while, it seemed like my arm was getting better, but last night, it started ...
1 answer • 5 Feb 2015